Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 292, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2006, 5:03 PM EDT for Hall County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2006, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 12, 2006, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Hall County, GA
The radar
The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:25 PM EDT | TSTM WND DMG | 5 Sw Gillsville, GA | 10 TREES DOWN BETWEEN BELMONT AND GILLSVILLE. |
| Jun 12, 5:25 PM EDT | HAIL 0.75 | 5 Sw Gillsville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 122103 SVRFFC GAC139-122145- /O.NEW.KFFC.SV.W.0292.060612T2103Z-060612T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 PM EDT MON JUN 12 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALL COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 545 PM EDT * AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR CANDLER...AND MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLSVILLE AND BELMONT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3433 8388 3416 8379 3424 8360 3440 8368 $$ 19
2 follow-up statements
000 WWUS52 KFFC 122132 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT MON JUN 12 2006 GAC139-122145- /O.CON.KFFC.SV.W.0292.000000T0000Z-060612T2145Z/ HALL GA- 530 PM EDT MON JUN 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHERN HALL COUNTY... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM OVER SOUTHERN HALL COUNTY...JUST EAST OF CANDLER...MOVING SOUTHEAST AT 10 MPH. PENNY-SIZED HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELMONT AND CHESTNUT MOUNTAIN. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3433 8388 3416 8379 3431 8364 3440 8368 $$ 19
000 WWUS52 KFFC 122149 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 PM EDT MON JUN 12 2006 GAC139-122157- /O.EXP.KFFC.SV.W.0292.000000T0000Z-060612T2145Z/ HALL GA- 547 PM EDT MON JUN 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HALL COUNTY EXPIRED AT 545 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING EARLIER FOR HALL COUNTY HAS WEAKENED AND IS NO LONGER SEVERE. PEA-SIZED HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN IS STILL POSSIBLE IN THE FAR SOUTHERN PART OF THE COUNTY BETWEEN CHESTNUT MOUNTAIN AND CANDLER FOR THE 15 TO 20 MINUTES...HOWEVER SEVERE WEATHER IS NO LONGER EXPECTED WITH THIS THUNDERSTORM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3433 8388 3416 8379 3431 8364 3440 8368 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:12 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 12, 3:12 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT MON JUN 12 2006 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) RADAR SHOWS A LINE OF TSTMS APPROACHING CENTRAL GA THIS AFTERNOON AND PUSHING SOUTHWARD. THIS CONVECTION HAS DEVELOPED AHEAD OF A FRONTAL BOUNDARY THAT IS PUSHING INTO EXTREME NORTH GA. INSTABILITIES ARE MODERATE AND WITH HELP OF THE FRONTAL BOUNDARY WITH MAX HEATING... COULD SEE AN ISOLATED SEVERE STORM OR TWO LATE THIS AFTERNOON AND EARLY EVENING...WITH MAIN THREAT BEING STRONG WINDS AND LARGE HAIL. MODELS SAG THE FRONT INTO CENTRAL GA OVERNIGHT...SO KEPT RAIN CHANCES UP OVER CENTRAL AND SOUTH GA AFTER MIDNIGHT. TO THE SOUTH...TROPICAL STORM ALBERTO CURRENTLY SPINNING AWAY OVER THE NE GULF IS EXPECTED TO STRENGTHEN SLIGHTLY AS IT PUSHES NE TONIGHT AND TUESDAY. LATEST FORECASTS HAVE THE STORM MAKING LANDFALL AS A CATEGORY ONE HURRICANE BY LATE TUESDAY AFTERNOON NEAR THE FLORIDA BIG BEND AREA...THEN WEAKENING AS IT TRACKS NE ACROSS SE GA TUESDAY EVENING THRU WEDNESDAY MORNING. THE AFOREMENTIONED FRONTAL BOUNDARY WILL GET ABSORBED INTO THE RESULTING LOW PRESSURE TROUGH...POSSIBLY HELPING TO PRODUCE 1 TO 3 INCHES OF RAINFALL ACROSS THE SE PORTIONS OF THE CWA FROM TUESDAY AFTERNOON THRU EARLY WEDNESDAY...DESPITE BEING ON THE DRIER WEST SIDE OF THE STORM. AS FOR WINDS...COULD SEE AS MUCH AS 20 TO 25 MPH SUSTAINED WINDS WITH SOME HIGHER GUSTS ALONG ALBERTOS PATH...MAINLY OVER EXTREME SE GA. WILL LET MIDNIGHT SHIFT DECIDE IF A WIND ADVISORY MAY BE WARRANTED FOR THE SE PORTIONS OF THE CWA TUESDAY EVENING-WEDNESDAY MORNING IF THE FORECAST TRACK AND STRENGTH PERSISTS. MEDIA AND PUBLIC AND SEE SPSFFC FOR ADDITIONAL DETAILS ON WINDS AND RAIN EXPECTED FROM ALBERTO AS IT PUSHES ACROSS SE GA TUESDAY NIGHT-WEDNESDAY. EXPECT A DRIER NORTHERLY FLOW TO BECOME ESTABLISHED ON WEDNESDAY IN THE WAKE OF ALBERTO...WITH NIL RAIN CHANCES EXPECTED BY WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH MONDAY) MADE NO CHANGES TO THE EXTENDED PACKAGE AS WEAK HIGH PRESSURE APPEARS TO DOMINATE...WITH LITTLE RAIN CHANCES EXPECTED AT LEAST INTO NEXT WEEKEND. COULD SEE SOME DISTURBANCES RIDE THE EASTERN RIDGE PERIPHERY AND MOVE OVER THE CWA...HOWEVER CONFIDENCE AND TIMING OF THESE CONTINUE TO BE TOO SMALL TO MENTION IN THE GRIDS AT THIS POINT. BY THE WEEKEND THERE WILL BE AN ONSHORE FLOW OFF THE ATLANTIC AND GULF...INCREASING AREA LOW LEVEL MOISTURE AND A RETURN TO DIURNALLY DRIVEN CONVECTION. TEMPS WILL MODERATE THROUGH THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 66 83 67 87 / 40 20 20 10 ATHENS 65 84 65 89 / 40 20 30 20 GAINESVILLE 64 83 64 87 / 40 20 20 20 ROME 65 91 63 93 / 40 10 10 10 COLUMBUS 71 86 71 93 / 30 30 30 10 MACON 70 85 68 91 / 30 50 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Jun 12, 6:06 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 AM EDT MON JUN 12 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 606 AM EDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... A COLD FRONT ACROSS TENNESSEE AND THE CAROLINAS...WILL DRIFT SOUTH THROUGH TONIGHT. AT THE SAME TIME TROPICAL STORM ALBERTO WILL MOVE NORTHEAST INCREASING GULF MOISTURE ACROSS SOUTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND SMALL HAIL. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .DISCUSSION... A COLD FRONT WILL MOVE SOUTH OUT OF TENNESSEE AND BECOME THE MAIN FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT ACROSS NORTH AND CENTRAL GEORGIA TODAY. TROPICAL STORM ALBERTO WILL CONTINUE MOVING NORTHEAST TOWARD THE FLORIDA COAST INCREASING GULF MOISTURE ACROSS SOUTH AND CENTRAL GEORGIA. AS THE COLD FRONT MOVES SOUTH IT WILL BE OVER CENTRAL GEORGIA BY THIS AFTERNOON/EVENING. WITH DAYTIME HEATING AND INCREASED MOISTURE OVER THE AREA INSTABILITY INDICES WILL INCREASE WITH CAPES EXPECTED AROUND 1500 TO 2000 AND LIFTED INDICES IN THE MINUS 2 TO MINUS 4 RANGE. THE ONE LIMITING FACTOR SEEM TO BE THAT AT THIS FRONT MOVES THROUGH THE STATE THE MAIN DYNAMICS WITH THIS SYSTEM MOVE NORTHEAST INTO THE MID ATLANTIC STATES. THIS SHOULD KEEP STORMS SCATTERED ACROSS THE STATE WITH A SLIGHT CHANCE OF AN ISOLATED SEVERE STORM OR TWO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA. SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV AND CLICKING ON GEORGIA.
In the hours before
Special weather statement, Jun 12, 4:00 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT MON JUN 12 2006 GAZ056-058-059-070-071-122045- 400 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MONROE... LAMAR...SPALDING...BUTTS AND JASPER COUNTIES UNTIL 445 PM EDT... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORMS FROM WORTHVILLE IN NORTHEAST BUTTS COUNTY TO GRIFFIN IN SPALDING COUNTY...MOVING SOUTHEAST AT 15 MPH. FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH LOCALLY VERY HEAVY RAIN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 12, 4:40 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT MON JUN 12 2006 GAZ023-122115- 440 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN HALL COUNTY UNTIL 515 PM EDT... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GILLSVILLE...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL MOVE OVER GAINESVILLE WITHIN THE NEXT 30 MINUTES. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 12, 4:44 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 PM EDT MON JUN 12 2006 GAZ071-122130- 444 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING IN MONROE COUNTY UNTIL 530 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM JULIETTE TO 11 MILES WEST OF BOLINGBROKE... MOVING SOUTHEAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 12, 4:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 PM EDT MON JUN 12 2006 GAZ012-013-021-122130- 448 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTHWEST CHEROKEE...WESTERN PICKENS...AND SOUTHEAST GORDON COUNTIES UNTIL 530 PM EDT... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HINTON...MOVING SOUTHEAST AT 5 MPH. RESIDENTS IN THIS AREA SHOULD STAY INDOORS UNTIL THE STORM HAS PASSED. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 12, 4:52 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 PM EDT MON JUN 12 2006 GAZ012-019-122145- 452 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTHERN FLOYD AND WESTERN GORDON COUNTIES UNTIL 545 PM EDT... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING BETWEEN PLAINVILLE AND ARMUCHEE... MOVING SOUTHEAST AT 10 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING NEAR HOLLAND IN EXTREME SOUTHERN CHATTOOGA COUNTY...WHICH WILL MOVE INTO NORTHWEST FLOYD CURRENTLY WITHIN THE NEXT 15 MINUTES. FREQUENT CLOUD-TO-GROUND LIGHTNING AND PEA-SIZED HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 12, 4:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EDT MON JUN 12 2006 GAZ078-122200- 456 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND LOCALLY HEAVY RAIN IN WESTERN HARRIS COUNTY UNTIL 600 PM EDT... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHWEST AND WEST CENTRAL HARRIS COUNTY BETWEEN JONES CROSSROADS...WHITESVILLE...AND VALLEY ALABAMA...MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE...WHICH MAY BLOW DOWN A FEW SMALL TREES. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 33 min |
| Jun 12, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 51 min |
| Jun 12, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 34 min |
| Jun 12, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 28 min |
| Jun 12, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.